Alert archive / South Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Mar 30, 2015, 7:42 AM EDT for 10 counties in South Carolina; 5 counties in Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2015, 7:42 AM EDT (11:42 UTC)
- Expired
- Mar 30, 2015, 8:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 58 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 11.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491
WWUS82 KCAE 301142
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
742 AM EDT MON MAR 30 2015
GAZ040-063>065-077-SCZ015-018-020>022-025>028-030-301245-
AIKEN-BURKE-COLUMBIA-EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEXINGTON-
LINCOLN-MCCORMICK-MCDUFFIE-NEWBERRY-RICHLAND-RICHMOND-SALUDA-
742 AM EDT MON MAR 30 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...LINCOLN...BURKE...COLUMBIA...EDGEFIELD...FAIRFIELD...
KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY...RICHLAND...
SALUDA AND AIKEN COUNTIES THROUGH 845 AM EDT...
AT 740 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE
THUNDERSTORMS...ALONG A LINE EXTENDING FROM 23 MILES NORTH OF
BLACKSTOCK TO 8 MILES SOUTHWEST OF LINCOLNTON...MOVING SOUTHEAST AT
55 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3304 8229 3323 8224 3335 8255 3359 8265
3366 8250 3379 8258 3404 8232 3396 8202
3413 8188 3430 8190 3453 8165 3445 8153
3458 8142 3455 8088 3507 8091 3507 8090
3483 8079 3482 8058 3443 8032 3280 8220
TIME...MOT...LOC 1142Z 326DEG 47KT 3480 8121 3363 8251
$$
SJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Mar 30, 7:37 AM EDT, 5 minutes earlier.
Area forecast discussion, Mar 30, 7:37 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 737 AM EDT MON MAR 30 2015 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TODAY. SHOWERS AHEAD OF THE FRONT WILL OCCUR MAINLY THIS MORNING. THE PRESSURE RIDGE BEHIND THE FRONT WILL MOVE OVER THE FORECAST AREA TONIGHT. HIGH PRESSURE WILL BE CENTERED SOUTH OF THE REGION TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... CONVERGENCE AHEAD OF THE COLD FRONT AND LIFT AHEAD OF AN H5 SHORTWAVE TROUGH WILL HELP SUPPORT SHOWERS...MAINLY EARLY TODAY. THE HIGH-RESOLUTION MODELS DISPLAY SHOWERS IN THE WEST PART OF THE FORECAST AREA THIS MORNING...AND IN THE EAST PART LATE THIS MORNING AND EARLY THIS AFTERNOON. THE MODELS INDICATE LESS INSTABILITY ASSOCIATED WITH THE SYSTEM AS IT SHIFTS EASTWARD AND INTO THE DRY AIR INITIALLY IN PLACE. LIGHTNING HAS BEEN DIMINISHING UPSTREAM. THESE TRENDS PLUS THE DIURNAL TIMING FAVORS SHOWERS INSTEAD OF THUNDERSTORMS. LEANED TOWARD THE WARMER TEMPERATURE GUIDANCE BASED ON A RELATIVELY WARM START AND EXPECTED AFTERNOON SUN WITH A WESTERLY AND SOMEWHAT DOWNSLOPE FLOW. HIGH PRESSURE BEHIND THE FRONT WILL BE CENTERED NEAR THE FORECAST AREA TONIGHT. NORTHWEST FLOW WILL OCCUR ALOFT. EXPECT MOSTLY CLEAR SKIES WITH LIGHT WINDS. STRONG NOCTURNAL COOLING SHOULD OCCUR. THE TEMPERATURE GUIDANCE WAS CLOSE WITH LOWS MAINLY IN THE LOWER 40S. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... THE MODELS DISPLAY A PRESSURE RIDGE SOUTH OF THE FORECAST AREA TUESDAY AND TUESDAY NIGHT. THIS FEATURE SHOULD LIMIT MOISTURE AHEAD OF A COLD FRONT FORECAST TO SINK SOUTHWARD AND INTO THE AREA TUESDAY NIGHT. THE GFS AND NAM MOS PLUS SREF GUIDANCE HAVE POPS 20 PERCENT OR LESS. THE TEMPERATURE GUIDANCE WAS CLOSE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE GFS AND ECMWF DISPLAY HIGH PRESSURE RIDGING INTO THE FORECAST AREA FROM THE NORTH WEDNESDAY. THE GFS HAS SIGNIFICANT MOISTURE SUPPRESSED WELL SOUTH OF THE FORECAST AREA. THE ECMWF DISPLAYS THIS MOISTURE CLOSER TO THE AREA...BUT THE LATEST RUN HAS TRENDED FARTHER SOUTH. KEPT JUST A SMALL POP IN THE SOUTH PART WHICH WILL BE CLOSER TO THE DEEPER MOISTURE. HIGH PRESSURE SHIFTING FARTHER OFF THE COAST SHOULD CIRCULATE MORE OF AN ONSHORE FLOW INTO THE FORECAST AREA THURSDAY. THIS MOISTURE PLUS ISENTROPIC LIFT SUPPORTS SHOWERS. THE ECMWF HAS INDICATED GREATER MOISTURE COMPARED TO THE GFS. AN AVERAGE OF THE GFS AND ECMWF MOS SUPPORT CHANCE POPS THURSDAY. THE GFS AND ECMWF INDICATE MUCH OF THE ISENTROPIC UPGLIDE LIFTING NORTH OF THE FORECAST AREA FRIDAY. THE GFS AND ECMWF MOS HAVE LESS OF A SHOWER CHANCE. THE MORE SIGNIFICANT SHOWER CHANCE MAY OCCUR FRIDAY NIGHT OR SATURDAY ASSOCIATED WITH A COLD FRONT. HEATING AHEAD OF THE COLD FRONT MAY ALSO HELP CAUSE THUNDERSTORMS. THE ECMWF HAS BEEN FASTER WITH THIS FEATURE INDICATING SHOWERS FRIDAY NIGHT AND DRYING SATURDAY. WE FORECASTED CHANCE POPS BOTH FRIDAY NIGHT AND SATURDAY. THE MODELS WERE CONSISTENT WITH A DRY PATTERN BEHIND THE COLD FRONT SUNDAY. THE GFS AND ECMWF MOS HAVE TEMPERATURES NEAR OR ABOVE NORMAL THROUGH THE MEDIUM-RANGE PERIOD. && .AVIATION /12Z MONDAY THROUGH SATURDAY/... MAINLY VFR CONDITIONS THROUGH THE 24-HOUR TAF PERIOD...EXCEPT FOR THIS MORNING AS SHOWERS AND ISOLATED THUNDERSTORMS MOVE ACROSS THE CWA. MID AND HIGH LEVEL CLOUDS ALREADY COVERING MUCH OF THE CWA THIS MORNING. 88D REGIONAL RADAR SHOWS A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS THAT WILL BE MOVING ACROSS THE TAF SITES BETWEEN 12Z AND 14Z AHEAD OF AN APPROACHING COLD FRONT. WILL MENTION -SHRA WITH A TEMPO FOR TSRA ALONG WITH MVFR CONDITIONS FROM 12Z THROUGH 20Z WITH CONVECTION AND FRONTAL PASSAGE. EXPECT WEST TO EAST FROPA ACROSS THE AREA 19Z-22Z FOLLOWED BY CLEARING SKIES THIS AFTERNOON. EXPECT VFR THROUGH THE REMAINDER OF THE PERIOD. EXTENDED AVIATION OUTLOOK MONDAY NIGHT THROUGH SATURDAY...MOSTLY VFR CONDITIONS THROUGH THE EXTENDED PERIOD WITH INCREASING MOISTURE AND RESTRICTIONS EXPECTED THURSDAY THROUGH SATURDAY IN SCATTERED SHOWERS AS ANOTHER FRONT APPROACHES AND MOVES THROUGH. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Mar 30, 3:18 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 318 AM EDT MON MAR 30 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-310730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 318 AM EDT MON MAR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 30, 7:42 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
742 AM EDT MON MAR 30 2015
GAZ040-063>065-077-SCZ015-018-020>022-025>028-030-301245-
AIKEN-BURKE-COLUMBIA-EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEXINGTON-
LINCOLN-MCCORMICK-MCDUFFIE-NEWBERRY-RICHLAND-RICHMOND-SALUDA-
742 AM EDT MON MAR 30 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...LINCOLN...BURKE...COLUMBIA...EDGEFIELD...FAIRFIELD...
KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY...RICHLAND...
SALUDA AND AIKEN COUNTIES THROUGH 845 AM EDT...
AT 740 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE
THUNDERSTORMS...ALONG A LINE EXTENDING FROM 23 MILES NORTH OF
BLACKSTOCK TO 8 MILES SOUTHWEST OF LINCOLNTON...MOVING SOUTHEAST AT
55 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3304 8229 3323 8224 3335 8255 3359 8265
3366 8250 3379 8258 3404 8232 3396 8202
3413 8188 3430 8190 3453 8165 3445 8153
3458 8142 3455 8088 3507 8091 3507 8090
3483 8079 3482 8058 3443 8032 3280 8220
TIME...MOT...LOC 1142Z 326DEG 47KT 3480 8121 3363 8251
SJNNearby
Special Weather Statements in South Carolina, 2015Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.